MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-56F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Ambulation or Postural Difficulties (2544)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Methods & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: b6/13/11 implant labels right hip: 55 trident psl ha cluster shell, 36/0 degrees x3 insert, 4.5 accolade tmzf stem, 36/+5 v40 lfit head.5/6/19 op note: "right total hip revision arthroplasty" p/o diagnosis: ".Catastrophic failure and fracturing of right femoral stem trunnion and disassociation of the head.Loose acetabular socket." ".Significant amount of metallic debris.Trunnion completely worn down to nearly a pencil point.Stem removed with extractor, osteotomes and burr.Acetabulum grossly loose." components revised to 66 titanium acetabulum.0 degree x3 liner.Restoration modular 20/155 stem, 29/30 cone body, 36/-5 biolox head.Uncomplicated surgery.No clinical or pmh, no patient demographics, no primary tha op report, no imaging studies, no laboratory or pathology reports, no examination of explanted components.Based upon the information available for review, no confirmation of the event description or preparation of a medical report is possible for this case.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for lot referenced.Conclusion: no further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.Additional information including operative reports, progress notes, x-rays, imaging studies, laboratory or pathology reports and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about june 13, 2011 and was revised on may 6, 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, and excessive levels of chromium and cobalt in his blood.Update july 7, 2020: it was reported that "catastrophic failure and fracturing of right femoral stem trunnion and disassociation of the head.Loose acetabular socket." ".Significant amount of metallic debris.Trunnion completely worn down to nearly a pencil point.Stem removed with extractor, osteotomes and burr.Acetabulum grossly loose.

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10457078
Report Number0002249697-2020-01736
Device Sequence Number3975201
Product Code LPH
UDI-Device Identifier07613327037227
UDI-Public07613327037227
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number542-11-56F
Device Catalogue Number542-11-56F
Device Lot NumberMJE3EP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;